MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012453-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: medical device problem code 2017 - incorrect prep.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was not soaked prior to use.It should be noted that the coronary dilatation catheters, nc trek rx, instruction for use (ifu) states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported difficulty removing the device, separations, unexpected medical intervention and delay to treatment/therapy appear to be related to circumstances of the procedure.Possible factors that may contribute to failure to deflate include, but are not limited to, manufacturing, deflation technique, contrast concentration, tortuous anatomy, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigation's have been established for potential causes.Additionally, it is likely that the balloon being removed inflated contributed to the reported difficulty removing the device and subsequently upon manipulation of the device, as difficulty was encountered, the balloon and shaft ultimately separated.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in distal left main artery.The 4.0x12mm nc trek balloon was not soaked in saline prior to use (per instructions for use).The nc trek balloon dilatation catheter (bdc) was advanced to the lesion without resistance.The balloon was inflated one time, but when attempting to deflate the balloon, it failed to deflate.During the attempt to remove the bdc, the shaft separated.The proximal end of the bdc was easily removed; however, the distal shaft and balloon had to be retrieved with a lasso.The procedure was delayed 30 minutes due to the issues with the bdc.A new access site was used to complete the procedure.There was no adverse patient sequela.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18057891
Report Number2024168-2023-12180
Device Sequence Number5954709
Product Code LOX
UDI-Device Identifier08717648152061
UDI-Public08717648152061
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number1012453-12
Device Lot Number30216G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown